The blue color that acquires the skin and the lips is the visible symptom which reveals to the pulmonary hypertension, a condition that, because of its low prevalence, is part of the family of rare diseases. It is not the only symptom of a chronic lung deficiency, which if it is not diagnosed and treated properly may cause severe consequences for health. Thus, in more advanced cases may cause dizziness, angina and syncope.
What is pulmonary hypertension? A chronic disease, but little known, which affects women more and that is usually diagnosed, on average, at around 45 years.
Pulmonary hypertension caused by an excessive increase in pressure in the arteries of the lung, which in turn causes the heart to undergo overstrain due to decreased oxygen in the organism. Fatigue, dyspnea (breathing difficulty) and changing skin tone, the characteristic blue color that takes the skin and lips, known as cyanosis – are the most visible consequences of this disease. As the disease progresses, the right heart enlarges and reduces its effectiveness.
Other symptoms related to pulmonary hypertension are palpitations, dizziness, dizziness and swelling of legs and ankles.
In severe cases, patients may appear dizziness, and can also cause angina and, in later stages, syncope.
We are facing a disease whose diagnosis is not easy and, in fact, is often delayed, among other reasons because the symptoms can be confused with other respiratory diseases such as asthma and ignorance around it.
Speaking of pulmonary hypertension must distinguish between several types, being the most frequent idiopathic hypertension or primary and secondary. In the first case, we have a disorder whose cause is still unknown and is characterized by an alteration of small muscular arteries of the lung. It is a type of pulmonary hypertension more common in women, with a percentage of inherited cases.
In the case of secondary hypertension, the cause is usually related to some kind of condition, such as COPD (chronic obstructive pulmonary disease) or pulmonary thromboembolism. It can also appear as a side effect of any medication.
The diagnosis of the disease is essential to apply the treatments, but ultimately fails to cure, do manage to improve the quality of life and control symptoms.